Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 29, 2008, 3:44 PM MST for Mohave County, Arizona; 4 counties in Nevada. It took effect at Apr 30, 2008, 10:27 AM MST. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2008, 3:44 PM MST (22:44 UTC)
- In effect from
- Apr 30, 2008, 10:27 AM MST
- Expired
- Apr 30, 2008, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 3:35 PM MST | NON-TSTM WND DMG | Colorado City, AZ | PART OF A FENCE BLEW DOWN. |
| Apr 30, 4:00 PM MST | NON-TSTM WND GST 45 | 32 Nne Rachel, NV | MEASURED AT GARDEN VALLEY CEMP. ELEVATION 5166 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3932 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 292244 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 344 PM PDT TUE APR 29 2008 .A TROUGH LOW PRESSURE MOVING NORTH AND EAST OF THE AREA THROUGH WEDNESDAY WILL RESULT IN GUSTY SOUTHWEST WINDS OVER SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. THESE CONDITIONS WILL PERSIST WEDNESDAY AND THURSDAY WITH WINDS SHIFTING FROM THE SOUTHWEST TO NORTH AS A COLD FRONT PASSES THROUGH THE REGION. AZZ102-NVZ461-300645- /O.NEW.KVEF.FW.W.0016.080430T1900Z-080501T0200Z/ /O.CON.KVEF.FW.W.0015.000000T0000Z-080430T0300Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 344 PM PDT TUE APR 29 2008 /344 PM MST TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING ACROSS PORTIONS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. SOUTHWEST WINDS CURRENTLY IN PLACE WILL DECREASE EARLY THIS EVENING...WHILE RELATIVE HUMIDITY VALUES RECOVER...SO THE CURRENT RED FLAG WARNING WILL BE ALLOWED TO EXPIRE THIS EVENING AT 8 PM PDT /8 PM MST. WEDNESDAY...GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 10 PERCENT ONCE AGAIN...CREATING THE POTENTIAL FOR RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ226-228-NVZ462>465-300300- /O.CON.KVEF.FW.W.0015.000000T0000Z-080430T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 344 PM PDT TUE APR 29 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. STRONG SOUTHWEST WINDS CURRENTLY IN PLACE ARE EXPECTED TO DECREASE BELOW ADVISORY CRITERIA BY MID EVENING WHILE RELATIVE HUMIDITY VALUES RECOVER. WEDNESDAY...HUMIDITY VALUES BELOW 10 PERCENT ARE EXPECTED AGAIN IN THE AFTERNOON...BUT WINDS SHOULD REMAIN BELOW CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
6 follow-up statements
000 WWUS85 KVEF 300250 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 750 PM PDT TUE APR 29 2008 AZZ102-NVZ461-301100- /O.EXT.KVEF.FW.W.0015.000000T0000Z-080430T0600Z/ /O.CON.KVEF.FW.W.0016.080430T1900Z-080501T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 750 PM PDT TUE APR 29 2008 /750 PM MST TUE APR 29 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT /11 PM MST/ THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY. WINDS WERE STILL GUSTING OVER 35 MPH IN SEVERAL LOCATIONS THIS EVENING WITH WIDESPREAD RELATIVE HUMIDITY VALUES BELOW 15 PERCENT. WINDS ARE EXPECTED TO DIMINISH BY 11 PM WHILE RELATIVE HUMIDITY VALUES GRADUALLY DECREASE OVERNIGHT. WEDNESDAY...GUSTY WINDS WILL COMBINE WITH RELATIVE HUMIDITY VALUES BELOW 10 PERCENT ONCE AGAIN...CREATING THE LIKELIHOOD OF RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ226-228-NVZ462>465-300600- /O.EXT.KVEF.FW.W.0015.000000T0000Z-080430T0600Z/ OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 750 PM PDT TUE APR 29 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. WIDESPREAD WIND GUSTS AROUND 35 MPH WERE STILL OCCURRING THIS EVENING WHILE RELATIVE HUMIDITY VALUES REMAINED BELOW 15 PERCENT. CONDITIONS WILL IMPROVE LATE THIS EVENING. WEDNESDAY...HUMIDITY VALUES BELOW 10 PERCENT ARE EXPECTED AGAIN IN THE AFTERNOON...BUT WINDS SHOULD REMAIN BELOW RED FLAG CRITERIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 300555 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1055 PM PDT TUE APR 29 2008 CAZ226-301200- /O.CAN.KVEF.FW.W.0015.000000T0000Z-080430T0600Z/ /O.NEW.KVEF.FW.W.0017.080430T0600Z-080430T1200Z/ OWENS VALLEY/SOUTHERN INYO FOREST- 1055 PM PDT TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. STRONG WEST WINDS CONTINUED TO BLOW LATE THIS EVENING ACROSS THE EASTERN SIERRA SLOPES AND OWENS VALLEY WITH GUSTS BETWEEN 40 AND 60 MPH COMMON. RELATIVE HUMIDITY VALUES REMAINED BELOW 10 PERCENT AT SOME SITES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ AZZ102-NVZ461-301400- /O.CAN.KVEF.FW.W.0015.000000T0000Z-080430T0600Z/ /O.CON.KVEF.FW.W.0016.080430T1900Z-080501T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 1055 PM PDT TUE APR 29 2008 /1055 PM MST TUE APR 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY... ...RED FLAG FOR THIS EVENING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ALLOWED THE RED FLAG WARNING FOR THIS EVENING TO EXPIRE. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM PDT /12 PM MST/ TO 7 PM PDT /7 PM MST/ WEDNESDAY. WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY VALUES INCREASED OVER MOST OF THE AREA LATE THIS EVENING SO THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. WINDS WILL INCREASE AGAIN WEDNESDAY WITH HUMIDITY LESS THAN 10 PERCENT AT MANY SITES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ228-NVZ462>465-300700- /O.CAN.KVEF.FW.W.0015.000000T0000Z-080430T0600Z/ MOJAVE DESERT-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 1055 PM PDT TUE APR 29 2008 ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ALLOWED THE RED FLAG WARNING TO EXPIRE. WINDS WERE DECREASING OVER MOST OF THE AREA LATE THIS EVENING AND HUMIDITY WAS INCREASING SO THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
000 WWUS85 KVEF 301206 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 506 AM PDT WED APR 30 2008 CAZ226-301315- /O.EXP.KVEF.FW.W.0017.000000T0000Z-080430T1200Z/ OWENS VALLEY/SOUTHERN INYO FOREST- 506 AM PDT WED APR 30 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR THE OWENS VALLEY AND SOUTHERN INYO FOREST HAS EXPIRED. SURFACE WEATHER SENSORS ARE INDICATING A RAPID DECREASING TREND IN WIND SPEEDS AND AN INCREASE IN RELATIVE HUMIDITY. THIS TREND IS EXPECTED TO CONTINUE OVER THE NEXT SEVERAL HOURS. $$ AZZ102-NVZ461-010000- /O.CON.KVEF.FW.W.0016.080430T1900Z-080501T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 506 AM PDT WED APR 30 2008 /506 AM MST WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 7 PM PDT /7 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 7 PM PDT /7 PM MST/ THIS EVENING FOR THE NORTHWEST DESERTS...NORTHWEST PLATEAU AND LINCOLN COUNTY. STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TODAY WITH HUMIDITY DROPPING TO LESS THAN 10 PERCENT AT MANY SITES. THESE CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING BEFORE WINDS SUBSIDE AND RH LEVELS INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 301727 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1027 AM PDT WED APR 30 2008 NVZ460-462>465-010200- /O.EXA.KVEF.FW.W.0016.080430T1900Z-080501T0200Z/ ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- NYE COUNTY DESERTS/LAS VEGAS DISPATCH-SHEEP RANGE- SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 1027 AM PDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR NEVADA FIRE ZONES 460 THROUGH 465. STRONG WEST TO NORTHWESTERLY WINDS ARE EXPECTED TODAY WITH HUMIDITY VALUES DROPPING TO LESS THAN 10 PERCENT AT MANY SITES. THESE CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING BEFORE WINDS SUBSIDE AND RH LEVELS INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ AZZ102-NVZ461-010200- /O.CON.KVEF.FW.W.0016.080430T1900Z-080501T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 1027 AM PDT WED APR 30 2008 /1027 AM MST WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING ACROSS PORTIONS OF LINCOLN COUNTY AND MOHAVE COUNTY. STRONG WINDS ARE EXPECTED TODAY FROM THE NORTHWEST ACROSS LINCOLN COUNTY AND SOUTHWEST ACROSS MOHAVE COUNTY...WITH HUMIDITY VALUES DROPPING TO LESS THAN 10 PERCENT AT MANY SITES. THESE CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING BEFORE WINDS SUBSIDE AND RH LEVELS INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 302205 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PDT WED APR 30 2008 AZZ102-NVZ460>465-010200- /O.CON.KVEF.FW.W.0016.000000T0000Z-080501T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 305 PM PDT WED APR 30 2008 /305 PM MST WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING FOR FIRE ZONES 102...AND 460 TO 465. RED FLAG CONDITIONS ARE EXPECTED TO CONTINUE UNTIL EARLY THIS EVENING WHEN WINDS SUBSIDE AND RH LEVELS INCREASE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ AZZ101-NVZ466-010800- /O.NEW.KVEF.FW.A.0011.080501T1800Z-080502T0100Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LAKE MEAD NRA/COLORADO RIVER- NV SIDE- 305 PM PDT WED APR 30 2008 /305 PM MST WED APR 30 2008/ ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR FIRE ZONES 101 AND 466 ALONG THE COLORADO RIVER VALLEY. THE LOW PRESSURE SYSTEM THAT HAS RESULTED IN BREEZY TO WINDY CONDITIONS OVER THE AREA THE LAST TWO DAYS WILL CONTINUE TO MOVE EASTWARD OVERNIGHT. AS HIGH PRESSURE BUILDS IN AT THE SURFACE BEHIND THIS SYSTEM...CONDITIONS WILL BECOME FAVORABLE FOR STRONG NORTHERLY WINDS TO DEVELOP TOMORROW MORNING ALONG THE COLORADO RIVER ZONES. THERE IS SLIGHT UNCERTAINTY WHETHER TIMING OF THE STRONGEST WINDS WILL COINCIDE WITH THE MINIMUM FORECAST RELATIVE HUMIDITY VALUES...SO WILL DETERMINE WHETHER TO UPGRADE THE WATCH TO A WARNING...BASED ON THIS EVENINGS DATA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KVEF 010157 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 657 PM PDT WED APR 30 2008 AZZ102-NVZ460>465-010300- /O.EXP.KVEF.FW.W.0016.000000T0000Z-080501T0200Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- SHEEP RANGE-SPRING MOUNTAINS- CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH- 657 PM PDT WED APR 30 2008 /657 PM MST WED APR 30 2008/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING... THE RED FLAG WARNING FOR SOUTHERN NEVADA AND NORTHWEST ARIZONA WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING. RELATIVE HUMIDITY VALUES HAVE INCREASED TO ABOVE 15 PERCENT AT MOST SENSORS ABOVE 6000 FEET IN SOUTHERN NEVADA...WHILE READINGS IN NORTHWEST ARIZONA AT SENSORS ABOVE 6000 FEET WERE NEAR 15 PERCENT. HUMIDITY VALUES WILL CONTINUE TO RECOVERY THIS EVENING AND THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM. $$ AZZ101-NVZ466-011400- /O.CON.KVEF.FW.A.0011.080501T1800Z-080502T0100Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LAKE MEAD NRA/COLORADO RIVER- NV SIDE- 657 PM PDT WED APR 30 2008 /657 PM MST WED APR 30 2008/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON DUE TO GUSTY NORTH WINDS AND LOW RELATIVE HUMIDITY... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE COLORADO RIVER VALLEY. THE LOW PRESSURE SYSTEM THAT HAS RESULTED IN BREEZY TO WINDY CONDITIONS OVER THE AREA THE LAST TWO DAYS WILL CONTINUE TO MOVE EASTWARD OVERNIGHT. AS HIGH PRESSURE BUILDS IN AT THE SURFACE BEHIND THIS SYSTEM...CONDITIONS WILL BECOME FAVORABLE FOR STRONG NORTHERLY WINDS TO DEVELOP TOMORROW MORNING ALONG THE COLORADO RIVER ZONES. THERE IS SLIGHT UNCERTAINTY WHETHER TIMING OF THE STRONGEST WINDS WILL COINCIDE WITH THE MINIMUM FORECAST RELATIVE HUMIDITY VALUES...SO WILL DETERMINE WHETHER TO UPGRADE THE WATCH TO A WARNING...BASED ON THIS EVENINGS DATA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ PIERCE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 29, 10:00 AM MST, 5 hours 44 minutes earlier.
Area forecast discussion, Apr 29, 10:00 AM MST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT TUE APR 29 2008
.SYNOPSIS...A BROAD AREA OF LOW PRESSURE WILL MOVE INTO THE WESTERN
STATES TODAY AND WEDNESDAY RESULTING IN INCREASING WINDS ACROSS THE
AREA THIS AFTERNOON FOLLOWED BY BREEZY AND COOLER CONDITIONS ON
WEDNESDAY AND THURSDAY. A RETURN TO NEAR NORMAL TEMPERATURES IS
EXPECTED ON FRIDAY AND OVER THE WEEKEND.
&&
.UPDATE...MAIN ISSUE TO DEAL WITH TODAY WILL BE POSSIBLE DOWNSLOPE
WIND EVENT LEE OF THE SPRING MOUNTAINS AND POSSIBLY THE SIERRA. THIS
MORNINGS SOUNDINGS SHOWED AROUND 50 KTS AT RIDGETOP BELOW A STRONG
STABLE LAYER...COUPLED WITH NEGATIVE WIND SHEAR. WILL BE ISSUING AN
ADVISORY IN THE COMING HOURS FOR THE SOUTHERN SIERRA...AND EXTENDING
THE WIND ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK TO PERSIST
THROUGH THE NIGHT. THERE WILL BE A CHANCE FOR AT LEAST ADVISORY
LEVEL WINDS LEE OF THE SPRINGS TO DESCEND AS FAR AS THE WESTERN EDGE
OF THE LAS VEGAS VALLEY...BUT STILL NEED TO SIFT THROUGH MORE DATA.
&&
.AVIATION...FOR MCCARRAN...GUSTY SOUTH WINDS WILL BECOME MORE
SOUTHWESTERLY THIS AFTERNOON AND INCREASE IN SPEED IN RESPONSE TO AN
APPROACHING SYSTEM. GUSTS OF 25-35 KTS ARE EXPECTED. FEW-SCT HIGH
AND MID LEVEL CLOUDS EARLY ON IN THE TAF PERIOD GIVING WAY TO A
CLEAR SKY. TURBULENCE AND AREAS OF BLOWING DUST ARE LIKELY IN THE
APPROACH CORRIDORS THROUGH THE EVENING HOURS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...AN APPROACHING PACIFIC STORM SYSTEM WILL BRING
INCREASING SOUTHWEST WINDS THROUGH THIS EVENING. THE STRONGEST WINDS
WILL BE IN WESTERN SAN BERNARDINO COUNTY WHERE GUSTS TO 45 KNOTS
COULD OCCUR. THE LEE OF THE SIERRA WILL SEE MOUNTAIN WAVE ACTION
TODAY AND ALL AREA MOUNTAINS AND ROUGH TERRAIN AREAS WILL BE
TURBULENT TODAY AND THIS EVENING. AREAS OF REDUCED VISIBILITY DUE TO
BLOWING DUST ARE LIKELY TODAY.
&&
.SHORT TERM...RIDGING WILL QUICKLY GIVE WAY TO TROUGHING TODAY AS A
STORM SYSTEM MOVES INTO THE WEST COAST. THE MAIN ENERGY OF THE
SYSTEM IS STILL FORECAST WELL NORTH OF THE AREA AND THUS MOISTURE
AND SHOWERS ARE NOT EXPECTED WITHIN THE CWA. THE BASE OF THE TROUGH
IS FORECAST TO MOVE INTO SOUTHERN OREGON/NORTHERN CALIFORNIA THIS
MORNING AND THEN ACROSS NORTHERN NEVADA THIS AFTERNOON AND TONIGHT.
SOUTHWEST WINDS WILL INCREASE AS THE DAY GOES ON BECOMING HIGH END
BREEZY TO WINDY THROUGH THE DAY. A BELT OF STRONGEST WINDS WITH
BETTER UPPER LEVEL SUPPORTS STILL APPEARS TO BE OVER THE DESERTS OF
SAN BERNARDINO COUNTY CALIFORNIA AND ALSO OVER MOHAVE COUNTY IN
ARIZONA. WILL CONTINUE THE CURRENT WIND ADVISORY FOR CAZ423 AND 424
AND WILL ISSUE A WIND ADVISORY FOR MOHAVE COUNTY ZONES AZZ001 AND
AZZ003 VALID FROM 1 PM THIS AFTERNOON THROUGH 7 PM THIS EVENING.
ALSO...THE 4KM NMM INDICATES STRONG WIND POTENTIAL IN THE SPRING
MTN/SHEEP RANGE SO INCLUDED THESE AREAS IN THE WIND ADVISORY. WILL
HAVE TO MONITOR OTHER AREAS BUT FOR NOW WILL JUST MENTION GUSTS UP
TO 40 MPH...OR JUST UNDER ADVISORY CRITERIA. EXPECT THAT ISOLATED
FAVORED AREAS OF SOUTHERN INYO AND SOUTHERN NYE COUNTIES WILL EXCEED
ADVISORY CRITERIA BUT NOT EXPECTING IT TO BE WIDESPREAD ENOUGH FOR
AN ADVISORY. DOWNSLOPE POTENTIAL IS STILL MINIMAL FOR THE EAST
SLOPES OF THE SIERRA BUT GUSTS TO 55 MPH NOT OUT OF THE QUESTION
ABOVE 5000 FEET. TIGHT 700MB TEMP...SURFACE PRESSURE AND THICKNESS
GRADIENTS PROGGED BY THE MODELS INDICATING DECENT COLD AIR ADVECTION
BEHIND A COLD FRONT FORECAST TO MOVE SOUTH THROUGH THE AREA. STILL
LOOKING FOR TEMPERATURES 15 OR MORE DEGREES COOLER ON WEDNESDAY THAN
WE WILL SEE TODAY ACROSS THE REGION. THE NORTHERLY WINDS ARE NOT
FORECAST TO BE STRONG ENOUGH TO BE OF CONCERN WITH THE EXCEPTION OF
THE COLORADO RIVER VALLEY WHERE POTENTIALLY A LAKE WIND ADVISORY MAY
BE NEEDED FOR WEDNESDAY NIGHT INTO EARLY THURSDAY. THE SYSTEM IS
FORECAST TO BE EAST OF THE AREA THURSDAY AND INTO THE CENTRAL PLAINS
BY FRIDAY MORNING ALLOWING WEAK RIDGING TO BUILD BACK OVER THE CWA.
.LONG TERM...NOT MUCH CHANGE IN THE EXTENDED FORECAST...FRIDAY TO
MONDAY...THOUGH THERE ARE SOME SIGNIFICANT CHANGES IN THE MODEL
PROJECTIONS FOR SUNDAY ONWARDS. FOR FRIDAY AND SATURDAY KEPT THE
TEMPERATURES BELOW GUIDANCE FOR PRETTY MUCH THE SAME REASONS AS THE
DAY SHIFT. THE MEX GUIDANCE IS RAISING TEMPERATURES MUCH TOO QUICKLY
FOR THE MODEST STRENGTH OF THE TRANSIT RIDGE THAT WILL MOVE THROUGH
FRIDAY. SUNDAY IS WHERE SOME UNCERTAINTY COMES IN. THE ECMWF HAS
BEEN THE MODEL TO MAKE THE SUNDAY SYSTEM THE STRONGEST AND THE 00Z
RUN REALLY INTENSIFIES IT. IT DEPICTS THE SYSTEM DROPPING DOWN FROM
THE NORTH AND CLOSES OFF A LOW OVER SOUTHERN NEVADA/CALIFORNIA AND
QUICKLY EJECTS IT MONDAY THROUGH ARIZONA. THE GEM IS SIMILAR IN ITS
DEPICTION. THE GFS HAS HAD THE WEAKEST DEPICTION OF THIS SYSTEM BUT
IS TRENDING TO STRENGTHEN IT AND DROP IT CLOSER TO NEVADA. GFS
ENSEMBLES STILL HAVE SEVERAL MEMBERS THAT LOOK CLOSER TO THE ECMWF.
HAVE LEANED MORE TOWARDS ECMWF SOLUTION FOR THIS PACKAGE WHICH WOULD
JUSTIFY KEEPING THE TEMPERATURES BELOW GUIDANCE DUE TO THE LOWER
HEIGHTS AND THICKNESS THAT WILL RESULT SUNDAY AND MONDAY. HAVE ALSO
KEPT IN THE VERY LOW CHANCES FOR PRECIPITATION BUT EXPANDED THEM TO
COVER MOST OF THE FORECAST AREA. THE TRACK OF THIS LOW IS NOT
FAVORABLE TO BRINGING IN MUCH MOISTURE...BUT CAN NOT RULE OUT A
SHOWER DUE THE DYNAMICS BEING STRONG UNDER THE ASSOCIATED COLD
POCKET / UPPER LOW.
&&
.FIRE WEATHER...WINDS IN EXCESS OF 20 MPH EXPECTED OVER A RELATIVELY
WIDESPREAD AREA THIS AFTERNOON INTO THE EARLY EVENING. UPGRADED THE
FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE SAME FIRE ZONES
INCLUDED IN THE ORIGINAL WATCH. ALSO...EXPANDED THE AREA TO INCLUDE
SAN BERNARDINO COUNTY AND THE OWENS VALLEY WHERE RH VALUES ARE
ALREADY STRUGGLING TO REACH 15 PERCENT AND WILL LOWER QUICKLY DURING
THE MORNING HOURS AS WINDS BEGIN TO INCREASE. A COLD FRONT WILL MOVE
INTO THE NORTHERN AND CENTRAL REGIONS OF THE AREA TONIGHT AND
EVENTUALLY PUSH THROUGH THE SOUTHERN AREAS WEDNESDAY NIGHT. MODELS
INDICATE THAT THERE WILL BE SOME RH RECOVERY OVERNIGHT TONIGHT BUT
DRY CONDITIONS CONTINUE WEDNESDAY WITH WIDESPREAD RH VALUES LESS
THAN 10 PERCENT IN THE AFTERNOON. NOT ANTICIPATING ANY FIRE WEATHER
PRODUCTS FOR WEDNESDAY AS THE NORTH WINDS ARE NOT FORECAST TO BE
STRONG ENOUGH TO MEET CRITERIA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR
NVZ461>465.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING
FOR NVZ018-019.
AZ...RED FLAG WARNING FROM NOON TODAY TO 8 PM MST THIS EVENING FOR
AZZ102.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM MST THIS EVENING
FOR AZZ001-003.
CA...RED FLAG WARNING FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR
CAZ226-228.
WIND ADVISORY FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR
CAZ523-524.
&&
KENNEDY/STACHELSKI/SALMEN/JACQUES
HTTP://WEATHER.GOV/LASVEGASIn the hours before
Local storm report, Apr 29, 2:51 PM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 PM PDT TUE APR 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND GST 4 SW INDEPENDENCE 36.75N 118.25W
04/29/2008 M79.00 MPH INYO CA MESONET
MEASURED AT SIERRA ROTORS SITE NUMBER 7. ELEVATION 5167
FEET.
0100 PM NON-TSTM WND GST 5 WSW INDEPENDENCE 36.77N 118.28W
04/29/2008 M76.00 MPH INYO CA MESONET
MEASURED AT SIERRA ROTORS SITE NUMBER 1. ELEVATION 5697
FEET.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:10 AM MST | Red Flag Warning | VEF | Mohave | 18 hr |
Nearby
Red Flag Warnings in Nevada, 2008Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.